Alert archive / Virginia / Tornado Warnings in 2011
Tornado Warning 41, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Apr 28, 2011, 3:19 AM EDT for Augusta County, City of Staunton, Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2011, 3:19 AM EDT (07:19 UTC)
- Expired
- Apr 28, 2011, 4:00 AM EDT
- In force
- 41 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Augusta County, VA, City of Staunton, VA
The radar
The Roanoke radar (KFCX), 158 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 12:41 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
077
WFUS51 KLWX 280719
TORLWX
VAC015-790-280800-
/O.NEW.KLWX.TO.W.0041.110428T0719Z-110428T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
319 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
CITY OF STAUNTON IN WESTERN VIRGINIA...
AUGUSTA COUNTY IN WESTERN VIRGINIA...
* UNTIL 400 AM EDT
* AT 314 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES
SOUTHWEST OF BUFFALO GAP...OR 6 MILES EAST OF GOSHEN...MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
STAUNTON...
SUMMERDEAN...
MIDDLEBROOK...
BUFFALO GAP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.
THE TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.
TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.
&&
LAT...LON 3807 7946 3841 7911 3822 7878 3811 7890
3797 7928
TIME...MOT...LOC 0719Z 231DEG 44KT 3804 7933
$$
GMS3 follow-up statements
182
WWUS51 KLWX 280730
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 AM EDT THU APR 28 2011
VAC015-790-280800-
/O.CON.KLWX.TO.W.0041.000000T0000Z-110428T0800Z/
CITY OF STAUNTON VA-AUGUSTA VA-
330 AM EDT THU APR 28 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM EDT FOR THE CITY
OF STAUNTON...AND AUGUSTA COUNTY...
AT 327 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 6 MILES SOUTH OF BUFFALO GAP...MOVING NORTHEAST
AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
VERONA...
HERMITAGE...
MOSCOW...
MOUNT SOLON...
STAUNTON...
FORT DEFIANCE...
MOUNT SIDNEY...
NEW HOPE...
WEYERS CAVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.
TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.
&&
LAT...LON 3813 7893 3804 7922 3814 7932 3841 7911
3822 7878
TIME...MOT...LOC 0730Z 236DEG 50KT 3813 7915
$$
GMS998
WWUS51 KLWX 280741
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
341 AM EDT THU APR 28 2011
VAC790-280752-
/O.CAN.KLWX.TO.W.0041.000000T0000Z-110428T0800Z/
CITY OF STAUNTON VA-
341 AM EDT THU APR 28 2011
...THE TORNADO WARNING IS CANCELLED FOR THE CITY OF STAUNTON...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 3819 7897 3819 7905 3825 7910 3836 7903
3825 7884
TIME...MOT...LOC 0742Z 236DEG 50KT 3827 7897
$$
VAC015-280800-
/O.CON.KLWX.TO.W.0041.000000T0000Z-110428T0800Z/
AUGUSTA VA-
341 AM EDT THU APR 28 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM EDT FOR AUGUSTA
COUNTY...
AT 338 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 11 MILES SOUTH OF BRIDGEWATER...OR 12 MILES EAST
OF BUFFALO GAP...MOVING NORTHEAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.
TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.
&&
LAT...LON 3819 7897 3819 7905 3825 7910 3836 7903
3825 7884
TIME...MOT...LOC 0742Z 236DEG 50KT 3827 7897
$$
GMS518
WWUS51 KLWX 280752
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
352 AM EDT THU APR 28 2011
VAC015-280803-
/O.EXP.KLWX.TO.W.0041.000000T0000Z-110428T0800Z/
AUGUSTA VA-
352 AM EDT THU APR 28 2011
...THE TORNADO WARNING WILL EXPIRE AT 400 AM EDT FOR AUGUSTA
COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3819 7897 3819 7905 3825 7910 3836 7903
3825 7884
TIME...MOT...LOC 0753Z 236DEG 50KT 3835 7881
$$
GMSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 28, 1:15 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 28, 1:15 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
115 AM EDT THU APR 28 2011
.SYNOPSIS...
A COLD FRONT WILL CROSS THE MID-ATLANTIC REGION THURSDAY. HIGH
PRESSURE BUILDING IN AT THE END OF THE WEEK WILL BRING DRIER AND
COOLER CONDITIONS THROUGH THE WEEKEND. AFTER A MODEST TEMPERATURE
RECOVERY LATE IN THE WEEKEND...A SECOND COLD FRONT MAY IMPACT THE
AREA MONDAY OR TUESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
TOR WATCH ACROSS THE ENTIRE CWA IS IN EFFECT UNTIL 8 AM. PTNLY
DANGEROUS SITUATION WE ARE WATCHING. SPOTTERS/PUBLIC PLS RELAY
REPORTS TO THE NWS/COUNTY EMERGENCY MGRS IF YOU XPRNC DAMAGING WX.
AMAZING KUDOS TO THE MDLS. I WORKED THE XTND DESK LAST THU...AND
WROTE THIS - "LOW PRES WL TRACK SE INTO SRN QUEBEC NEXT THU...ALLOWING
A CD FNT TO PUSH OFF THE E CST." IT DOESN'T ALWAYS WORK THIS
WAY...BUT THIS IS TREMENDOUS - PROGRAMMERS...COMPUTERS...A COLD
FRONT ALMOST EXACTLY A WK IN ADVANCE. WOW.
SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT BEGINNING WEST OF THE
BLUE RIDGE. A SEVERE THREAT WILL LIKELY BE RENEWED LATE TONIGHT AS
POTENT SHORTWAVE/COLD FRONT APPROACH FROM THE WEST. HRRR/WRF ARW
SUGGEST AN ORGANIZED LINE OF CONVECTION OCCURRING WITH DAMAGING
WINDS THE MAIN THREAT BUT PERHAPS AN ISOLATED TORNADO THREAT AS
WELL.
FRONT WILL MOVE ONTO THE ERN SHORE BY EARLY AFTN TDA...BRINGING AN
END TO THE SEVERE THREAT.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/...
COLD FRONT WILL MOVE OFF THE COAST WHILE THE UPPER TROUGH WILL
PROGRESS THRU THE AREA...WHICH WILL ENHANCE CLOUD COVER OVER THE CWA
THRU FRI...BUT IT SHOULD STAY DRY ACROSS MOST OF THE AREA. THE
EXCEPTION WILL BE THE WRN SLOPES OF THE ALLEGHENY FRONT AS
CYCLONIC/UPSLOPE FLOW AROUND THE TROUGH WILL PRODUCE SCT SHOWERS.
FRI WILL FEEL MORE LIKE SPRING...WITH HIGHS IN THE 60S ACROSS THE
HIGHLANDS AND NEAR 70F EAST OF THE BLUE RIDGE...AND DEWPOINTS IN THE
30S AND 40S. A TIGHT PRESSURE GRADIENT BETWEEN THE EXITING LOW AND
HIPRES BUILDING IN FROM THE SOUTHEAST WILL PRODUCE BREEZY CONDITIONS
WITH AFTN GUSTS 25 TO 35 MPH.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIPRES DOMINATES THE REGIONAL WX PATTERN THRU MUCH OF THE WEEKEND
BEFORE IT MOVES OFF THE COAST SUN. A NRN STREAM SHORTWAVE TROUGH
WILL TRACK ACROSS THE GREAT LAKES REGION WHILE THE ASSOCIATED COLD
FRONT PUSHES THRU THE MID-ATLANTIC REGION MON/TUE. THERE ARE STILL
TIMING DIFFERENCES AMONG OPERATIONAL MODELS. THIS SYSTEM WILL BRING
CHANCES FOR SHOWERS AND POSSIBLY STORMS DEPENDING ON THE EXACT
TIMING OF FROPA.
&&
.AVIATION /05Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z...THERE REMAINS A RISK OF SVR THUNDERSTORM AFFECTING THE
HUBS. TOR WATCH IS IN EFFECT. STORMS TO THE SW HAVE HAD A VERY
DAMAGING HISTORY...AND EVEN THOUGH WE ARE IN OVRNGT HRS THE
ATMOSPHERE (WHICH SEEMS MORE LK AUG THAN APR) IS PRIMED BTWN CAPE
AND SHEAR. COLD FRONT WL MOVE INTO THE BAY ARND NOON ENDING THE
RISK FOR THUNDERSTORMS AND USHERING IN A WIND SHIFT TO THE
WEST/NORTHWEST.
VFR CONDITIONS THU NGT THRU THE WEEKEND AS HIPRES BUILDS INTO THE
AREA. A TIGHT PRESSURE GRADIENT BETWEEN THE BUILDING HIGH AND
EXITING LOPRES TO OUR NORTH WILL CREATE BREEZY CONDITIONS FRI WITH
GUSTS TO 30 KT POSSSIBLE.
&&
.MARINE...
TOR WATCH FOR THE WATERS THROUGH 8 AM THIS MRNG.
SCA REMAINS IN EFFECT TONIGHT FOR GRADIENT WIND IN SOUTHERLY FLOW.
OBVIOUSLY ANY EVENING THUNDERSTORMS CAN BRING STRONGER WIND GUSTS
WHICH WOULD BE HANDLED WITH SMW/S. GRADIENT TIGHTENS FURTHER LATER
TONIGHT AND THURSDAY MORNING AHEAD OF A COLD FRONT. GALES ARE UP
FOR THE LOWER MD BAY/POTOMAC AREA WITH SOLID SCA ELSEWHERE.
ORGANIZED THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS THURSDAY
MORNING-EARLY AFTERNOON AS WELL.
SCA CONTINUES INTO THU EVE FOR THE LOWER HALF OF THE MD CHSPK BAY
AND THE LWR TIDAL POTOMAC. AFTER A BRIEF LULL IN THE WINDSWINDS WILL
RELAX THIS WEEKEND AS HIPRES SETTLES OVER THE AREA. SLY WINDS WILL
INCREASE TO NEAR SCA LVLS AHEAD OF THE NEXT COLD FRONT LATE SUN INTO
MON.
&&
.TIDES/COASTAL FLOODING...
POSITIVE TIDAL ANOMALIES WILL CONTINUE THROUGH AT LEAST THE NEXT
HIGH TIDE CYCLE. ANOMALIES WERE RUNNING 1/2 FT TO 1 FT ABOVE
NORMAL THIS EVENING AND MAY INCREASE A LITTLE THROUGH THE NEXT
CYCLE. SENSITIVE LOCATIONS SUCH AS ANNAPOLIS MAY COME CLOSE TO
MINOR TIDAL FLOODING THRESHOLDS AND WILL NEED TO BE WATCHED
CLOSELY. LATEST FORECAST PUTS ANNAPOLIS AT 2.2 OR 2.3 FT MLLW
WHICH IS JUST BELOW THE THRESHOLD OF 2.4 FT.
&&
.CLIMATE...
RECORD HIGH MIN TEMPS WILL LIKELY BE BROKEN AGAIN...THIS TIME AT DCA
AND IAD WHILE BWI ALREADY DROPPED 1F BELOW THE CURRENT RECORD HIGH
MIN TEMP. A LIST OF THE MIN TEMPS THIS MRNG AND 4/27 RECORD HIGH MIN
TEMPS FOR THE THREE MAJOR AIRPORTS ARE LISTED BELOW...
MIN TEMPS SO FAR TODAY /AS OF 12 PM EDT/
DCA 66
BWI 67
IAD 68
RECORD HI MIN TEMPS FOR 4/27
MIN TEMP YR
DCA 65 1908/1990/1994
BWI 68 1915
IAD 63 2009
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR MDZ003-501-
502.
VA...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR VAZ025>028-
503-504.
WV...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR WVZ050>052-
055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ530>532-535-536-538>540-542.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ533-541.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ534-537-543.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR ANZ534-537-543.
GALE WARNING FROM 6 AM THIS MORNING TO 6 PM EDT THIS EVENING
FOR ANZ534-537-543.
&&
UPDATE...WOODY!Hazardous weather outlook, Apr 28, 1:00 AM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 100 AM EDT THU APR 28 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 281000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 100 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 8 AM. ANY STORMS THAT DEVELOP OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LARGE HAIL AND A TORNADOES. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. TIDAL DEPARTURES WILL INCREASE TODAY AS SOUTHERLY FLOW STRENGTHENS TODAY. WATER LEVELS MAY APPROACH THRESHOLDS FOR MINOR COASTAL FLOODING LATE TONIGHT FOR LOW-LYING AREAS ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...TODAY THROUGH WEDNESDAY MINOR COASTAL FLOODING IS POSSIBLE THURSDAY ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. STORMS ALSO MAY PRODUCE VERY HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A GALE WARNING IS IN EFFECT TODAY FOR THE MARYLAND CHESAPEAKE BAY FROM DRUM POINT TO SMITH POINT...AND FOR THE TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. THE SMALL CRAFT ADVISORY CONTINUES THURSDAY EVENING FOR THE LOWER TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY SOUTH OF NORTH BEACH. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE WATERS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. PLEASE REPORT ANY STORM INFORMATION TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-281000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 100 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE OUTLOOK AREA UNTIL 8 AM. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES. SOME STORMS ALSO COULD PRODUCE HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT LATE TONIGHT FOR THE POTOMAC HIGHLANDS...NORTHERN AND CENTRAL SHENANDOAH VALLEY...NORTH-CENTRAL MARYLAND AND THE EASTERN WEST VIRGINIA PANHANDLE. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...TODAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING FOR COUNTIES ALONG AND EAST OF THE BLUE RIDGE MOUNTAINS. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. SOME COULD PRODUCE HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING. A WIND ADVISORY MAY BE NEEDED FOR THE RIDGE TOPS OF THE POTOMAC AND ALLEGHENY HIGHLANDS TODAY FOR STRONG WINDS BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. PLEASE REPORT ANY STORM INFORMATION TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Apr 28, 2:38 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
238 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD KLINE GAP 39.07N 79.19W
04/28/2011 GRANT WV TRAINED SPOTTER
CORNERS ROAD CLOSED DUE TO FLASH FLOODING ALONG LUNICE
CREEK.
&&
EVENT NUMBER LWX1100538
SBKLocal storm report, Apr 28, 2:40 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
240 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD MAYSVILLE 39.12N 79.17W
04/28/2011 GRANT WV 911 CALL CENTER
NUMEROUS REPORTS OF FLASH FLOODING IN AND AROUND
MAYSVILLE. STRUCTURAL DAMAGE AT RESIDENCE IN MAYSVILLE.
MULTIPLE ROADS CLOSED.
&&
EVENT NUMBER LWX1100539
SBKSpecial weather statement, Apr 28, 2:45 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
245 AM EDT THU APR 28 2011
MDZ003-VAZ028-WVZ050>052-280730-
WASHINGTON MD-HAMPSHIRE WV-BERKELEY WV-MORGAN WV-FREDERICK VA-
245 AM EDT THU APR 28 2011
...STRONG THUNDERSTORM TO AFFECT WASHINGTON...HAMPSHIRE...BERKELEY...
MORGAN AND FREDERICK COUNTIES...
AT 246 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF BLOOMERY...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE OMPS...OAKLAND...FISHERS BRIDGE...ROCK
GAP...STOTLERS CROSSROADS...NEW HOPE...JOHNSONS MILL...VALLEY VIEW...
HIGHLAND RIDGE AND SPOHRS CROSSROADS.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3971 7827 3967 7794 3944 7805 3927 7827
3929 7839 3933 7861
TIME...MOT...LOC 0646Z 227DEG 42KT 3943 7841
GMSLocal storm report, Apr 28, 2:46 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
246 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 1 WNW BURLINGTON 39.34N 78.93W
04/28/2011 MINERAL WV 911 CALL CENTER
FLASH FLOODING ON ROUTE 50.
&&
EVENT NUMBER LWX1100540
SBKSpecial weather statement, Apr 28, 3:09 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 AM EDT THU APR 28 2011
VAZ025-026-504-WVZ506-280745-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-AUGUSTA VA-ROCKINGHAM VA-
309 AM EDT THU APR 28 2011
...STRONG THUNDERSTORMS TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...AUGUSTA AND ROCKINGHAM COUNTIES...
AT 309 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM DEERFIELD TO 13 MILES SOUTHWEST OF CRAIGSVILLE...
MOVING NORTHEAST AT 75 MPH.
LOCATIONS IMPACTED INCLUDE BUFFALO GAP AND BRIDGEWATER.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3841 7936 3857 7918 3834 7889 3800 7933
3809 7949 3811 7949 3813 7946 3816 7945
3817 7950 3819 7951
TIME...MOT...LOC 0709Z 213DEG 65KT 3826 7934 3799 7946
GMSLocal storm report, Apr 28, 3:19 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
319 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM TSTM WND DMG 2 S YANKEETOWN 38.65N 78.95W
04/28/2011 ROCKINGHAM VA 911 CALL CENTER
LARGE TREE DOWN AND POWER LINES DOWN IN THE 15000 AND
16000 BLOCK OF LITTLE DRY RIVER ROAD NEAR FULKS RUN...
VA
&&
EVENT NUMBER LWX1100541
KLWThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:02 PM EDT | Special Weather Statement | LWX | Fauquier, Loudoun | 28 min |
| Apr 27, 8:12 PM EDT | Severe Thunderstorm Warning | LWX | Orange, Spotsylvania | 28 min |
| Apr 27, 8:19 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun, Prince William | 36 min |
| Apr 27, 8:20 PM EDT | Tornado Warning | LWX | Albemarle, City of Charlottesville | 25 min |
| Apr 27, 8:28 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Loudoun, Warren | 19 min |
| Apr 27, 8:30 PM EDT | Tornado Warning | LWX | Orange, Spotsylvania | 30 min |
| Apr 27, 8:51 PM EDT | Special Weather Statement | LWX | Greene, Madison | 24 min |
| Apr 27, 9:24 PM EDT | Tornado Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford | 18 min |
| Apr 27, 9:40 PM EDT | Tornado Warning | LWX | Culpeper, Madison, Orange | 35 min |
| Apr 27, 10:00 PM EDT | Tornado Warning | LWX | Culpeper, Fauquier | 30 min |
| Apr 27, 10:28 PM EDT | Tornado Warning | LWX | Fauquier, Prince William, City of Manassas, City of Manassas Park | 47 min |
| Apr 27, 10:39 PM EDT | Special Weather Statement | LWX | Highland | 111 min |
| Apr 28, 12:04 AM EDT | Severe Thunderstorm Warning | LWX | Highland | 71 min |
| Apr 28, 12:05 AM EDT | Flash Flood Warning | LWX | Highland | 5 hr |
| Apr 28, 1:09 AM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland, Rockingham | 66 min |
| Apr 28, 1:29 AM EDT | Severe Thunderstorm Warning | LWX | Frederick | 35 min |
| Apr 28, 1:33 AM EDT | Flash Flood Warning | LWX | Rockingham, Shenandoah | 4 hr |
| Apr 28, 2:07 AM EDT | Tornado Warning | LWX | Augusta, City of Staunton | 42 min |
| Apr 28, 2:10 AM EDT | Severe Thunderstorm Warning | LWX | Frederick, Page, Rockingham, Shenandoah, Warren | 65 min |
| Apr 28, 2:24 AM EDT | Tornado Warning | LWX | Shenandoah | 25 min |
| Apr 28, 2:53 AM EDT | Tornado Warning | LWX | Page, Rockingham, Shenandoah, City of Harrisonburg | 36 min |
| Apr 28, 2:59 AM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Loudoun, Warren, City of Winchester | 62 min |
| Apr 28, 3:04 AM EDT | Flash Flood Warning | LWX | Clarke, Frederick, Page, Rockingham, Shenandoah, Warren and 1 more | 7 hr |
| Apr 28, 3:09 AM EDT | Special Weather Statement | LWX | Augusta | 36 min |
| Apr 28, 3:23 AM EDT | Tornado Warning | LWX | Clarke, Frederick, Page, Shenandoah, Warren | 39 min |
| Apr 28, 3:50 AM EDT | Tornado Warning | LWX | Page, Rockingham, Shenandoah, City of Harrisonburg | 40 min |
| Apr 28, 3:54 AM EDT | Tornado Warning | LWX | Clarke, Frederick, City of Winchester | 34 min |
| Apr 28, 4:26 AM EDT | Tornado Warning | LWX | Fauquier, Page, Rappahannock, Warren | 23 min |
| Apr 28, 4:32 AM EDT | Special Weather Statement | LWX | Albemarle, Greene, Nelson, City of Charlottesville, City of Waynesboro | 28 min |
| Apr 28, 4:44 AM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Culpeper, Greene, Madison, Orange, Rappahannock and 1 more | 46 min |
| Apr 28, 5:09 AM EDT | Special Weather Statement | LWX | Loudoun | 51 min |
| Apr 28, 5:35 AM EDT | Tornado Warning | LWX | Loudoun | 26 min |
| Apr 28, 5:50 AM EDT | Tornado Warning | LWX | Culpeper, Fauquier, Prince William, Rappahannock | 40 min |
| Apr 28, 6:05 AM EDT | Special Marine Warning | LWX | 55 min | |
| Apr 28, 6:37 AM EDT | Tornado Warning | LWX | Loudoun | 38 min |
| Apr 28, 7:27 AM EDT | Flash Flood Warning | LWX | Loudoun | 5 hr |
| Apr 28, 8:01 AM EDT | Flash Flood Warning | LWX | Clarke, Loudoun | 119 min |
| Apr 28, 8:45 AM EDT | Areal Flood Warning | LWX | Albemarle, Clarke, Culpeper, Fauquier, Greene, Loudoun and 3 more | 6 hr |
| Apr 28, 9:39 AM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun | 36 min |
| Apr 28, 9:45 AM EDT | Flash Flood Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William | 101 min |
| Apr 28, 9:58 AM EDT | Areal Flood Warning | LWX | Loudoun | 3 hr |
| Apr 28, 10:03 AM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 42 min |
| Apr 28, 10:06 AM EDT | Special Marine Warning | LWX | 84 min | |
| Apr 28, 10:16 AM EDT | Special Marine Warning | LWX | 59 min | |
| Apr 28, 10:38 AM EDT | Severe Thunderstorm Warning | LWX | King George | 52 min |
| Apr 28, 10:59 AM EDT | Special Marine Warning | LWX | 81 min | |
| Apr 28, 11:38 AM EDT | Coastal Flood Advisory | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 7 hr |
| Apr 28, 3:34 PM EDT | Small Craft Advisory | LWX | 37 hr | |
| Apr 28, 4:07 PM EDT | Special Marine Warning | LWX | 53 min | |
| Apr 28, 4:15 PM EDT | Special Marine Warning | LWX | 60 min | |
| Apr 28, 4:51 PM EDT | Special Marine Warning | LWX | 36 min |
Nearby
Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.